MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd totalys slideprep, there was mis-association of one patient sample to another.The instrument was running in the incorrect mode, and the slide was made without matching it to the correct barcode.No adverse impact or results were reported regarding the patient or user.
 
Additional Manufacturer Narrative
The complaint alleges the slideprep instrument (catalog number 491346 and serial number (b)(6) had possible contamination.Customer reported contamination of the prepared specimen is suspected.Specimens may have been prepared from different specimens.Service confirmed issue related to setting change from ¿remote station¿ to ¿positional¿.In previous service visit, the setting was changed from ¿remote station¿ to ¿positional¿ when conducting a water run to confirm functionality of the instrument.Service changed the processing setting back to ¿remote station¿ and verified the correct specimen was transferred to the correct slide; the instrument was turned back over to the customer for normal use.Service investigation revealed a potential sample mismatch, therefore there is no contamination as original reported by the customer.This complaint is not a confirmed failure of the instrument, and the root cause attributed to fse error.Review of device history record for this instrument is not required as this complaint does not allege an early life failure or failure at install of the instrument.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Bd quality will continue to monitor trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23485855
Report Number1119779-2025-05228
Device Sequence Number10228466
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown